Discussions that mention proventil

Asthma board


Hi
I am new to this board and new to asthma. I have recently read that some asthma may actually be caused by bacteria. Specifically, Chlymidia Pneumoniae and Mycoplasma. Has anyone out there heard of this?
Also, I am on Advair 250 and I occassionally take Proventil. I have been having stomach aches, diareha, back aches, and tightness in my chest. Could this be a side effect of either drug. I've been on these since May. Any insight into this would be helpful.
-Jody
Any kind of infection, especially repeat infection, could potentially damage the lungs to the point where a predisposition to hypersensitivity would be more noticeable. If this made any sense to you, you should be in respiratory therapy.

In layman's terms, infections work by invading the cells of your lungs. This causes damage. Things like pneumonia (not necessarily just chylamidia pneumonia, bronchial pneumonia and viral strains are just as important as culprits,) are bad lung problems that can make certain things happen in your lungs to make them more sensitive. Pneumonia and bronchitis and things like that when not treated or when treated late or when they take a long time to be gotten over can cause damage or injury to your lungs, which causes an inflammatory response in your body. Histamines are responsible for setting off alarms so the rest of your body can mobilize to fix these injuries.

Histamines are famous for being one of the substances (along with leukotrienes and eosinophils) that causes an asthmatic response. It does create an inflammatory, not necessarily allergic, response. They cause swelling, increased secretions, and this could possibly lead to wheezing and constriction as seen in asthma.

Point is that if you take good care of yourself when you have an infection, you are less likely to go through this asthmatic post-period. Those who are disposed to have the inflammatory reaction last longer are more likely to have a kind of chronic asthma. People with chronic asthma have this kind of inflammatory reaction going on in their lungs at all times, and it can be precipitated by allergens, antigens, cold air, exertion or god-knows-what.

Point is, bad infections and things like that are likely to cause a period after th einfection itself is gone where your body is using that kind of inflammatory reaction to heal the damage the infection caused. It is not necessarily permanent in everyone; even those without asthma knows what it feels to have a little breathlessness and feel out of shape after having a cold. When these infections get more severe or are left untreated, the damage can become permanent, and so can the inflammatory reaction and related sensitivity. This predisposes people to asthma.

I won't say it causes it. Nobody knows what causes it. It seems to make it more likely.

For anecdotal evidence, myself and most asthmatics I know experience fewer lower respiratory tract infections. The upside to constantly having your immune system on code orange is that it's more difficult to get infections. Problem is, when you do, it's more likely to be something that'd knock even a healthy person flat on their *** .

I know nothing about proventil, but I know when I first started taking inhaled powdered corticosteroids there was a refractory period where my body had to get used to the drug. I did not experience aches or diarrhea however, only tightness in my chest. Considering you are having some kind of GI reaction, I'd go talk to your doctor about whether what you're taking could even be causing this reaction (considering inhaled drugs tend to not affect the body systematically on a big enough basis to cause noticeable reactions outside the cardiovascular and respiratory system) and possibly lowering your dose. As for the tightness in your chest, if it's unbearable, mention that to him too; you could probably get away with flovent 220 and serevent by MDI and spacer instead of powdered advair. It's less convenient, but it's easier on your lungs. If it's not unbearable, give it two weeks and see. This drug takes a long time to take effect, and this side effect is common when your body is adjusting to it. It will likely go away.